The singular manifold method and exact periodic wave solutions to a restricted BLP dispersive long wave system. (English) Zbl 1090.35159

Summary: The singular manifold method, with a new algorithm, is applied to a restricted Boiti-Leon-Pempinelli (BLP) dispersive long wave system. A general solution involving three arbitrary functions is then obtained for the equation in question. Exact periodic wave solutions are thus expressed as rational functions of the Jacobi elliptic functions by choosing appropriately these arbitrary functions. Interaction of Jacobi elliptic waves is studied numerically and found to be nonelastic! Long wave limits yield some new types of solitary waves, dromion-like and solitoff-like structures. New types of solitary waves manifest new features of interactions, i.e., after the interaction of two groups of solitary waves, one is elastic and the other is nonelastic, which has not been reported previously.


35Q53 KdV equations (Korteweg-de Vries equations)
37K20 Relations of infinite-dimensional Hamiltonian and Lagrangian dynamical systems with algebraic geometry, complex analysis, and special functions
35L70 Second-order nonlinear hyperbolic equations
Full Text: DOI


[1] Gardner, C. S.; Green, J. M.; Kruskal, M. D.; Miura, R. M., Method for solving the Korteweg-de Vries equation, Phys. Rev. Lett., 19, 1095-1097 (1967) · Zbl 1061.35520
[2] Hirota, R., Exact solution of the Korteweg-de Vries equation for multiple collisions of solitons, Phy. Rev. Lett., 27, 1192-1194 (1971) · Zbl 1168.35423
[3] Olver, P. J., (Application of Lie Group to Differential Equation (1986), Springer: Springer New York) · Zbl 0588.22001
[4] Clarkson, P. A.; Kruskal, M. D., New similarity reductions of the Boussinesq equation, J. Math. Phys., 30, 2201-2213 (1989) · Zbl 0698.35137
[5] Matveev, V. B.; Salle, M. A., (Darboux Transformations and Solitons (1991), Springer: Springer Berlin) · Zbl 0744.35045
[6] Weiss, J.; Tabor, M.; Carnevale, G., The Painlevé property for partial differential equations, J. Mat. Phys., 24, 522-526 (1983) · Zbl 0514.35083
[7] Akhmediev, N.; Ankiewicz, A., First-order exact solutions of the nonlinear Schrödinger equation in the normal dispersion regime, Phy. Rev. A, 47, 3213-3221 (1993)
[8] Chow, K. W.; Nakkeeran, K.; Malomed, B. A., Periodic waves in bimodal optical fibers, Opt. Commun, 219, 251-259 (2003)
[9] Peng, Y. Z., Exact solutions for some nonlinear partial differential equations, Phys. Lett. A, 314, 401-408 (2003) · Zbl 1040.35102
[10] Yomba, E., On exact solutions of the coupled Klein-Gordon-Schrödinger and the complex coupled KDV equations using mapping method, Chaos, Solitons and Fractals, 21, 209-229 (2004) · Zbl 1046.35105
[11] Krishnan, E. V.; Peng, Y. Z., A new solitary wave solution for the new Hamiltonian amplitude equation, J. Phys. Soc. Jpn., 74, 896-897 (2005) · Zbl 1133.76011
[12] Hioe, F. T., Solitary waves for two and three coupled nonlinear Schrödinger equations, Phys. Rev. E, 58, 6700-6707 (1998)
[13] Hioe, F. T., Solitary waves for n coupled nonlinear schrodinger equations, Phys. Rev. Lett., 82, 1152-1155 (1999) · Zbl 0930.35162
[14] Abramowitz, M.; Stegun, I. A., (Handbook of Mathematical Functions (1972), Dover) · Zbl 0543.33001
[15] Prasolov, V.; Solovyev, Y., (Elliptic Functions and Elliptic Integrals (1997), American Mathematical Society: American Mathematical Society New York) · Zbl 0946.11001
[16] Chamdrasekharan, K., (Elliptic Functions (1985), Springer: Springer Providence) · Zbl 0575.33001
[17] Boiti, M.; Leon, P. J.; Manna, M.; Pempinelli, F., Spectral transform for a stwo spatial dimension extension of the dispersive long wave equation, Inverse Problems, 3, 371-387 (1987) · Zbl 0641.35067
[18] Estévez, P. G.; Gordoa, P. R., Darboux transformations via Painlevé analysis, Inverse Problems, 13, 939-957 (1997) · Zbl 0881.35103
[19] Boiti, M.; Leon, P. J.; Martina, L.; Pempinelli, F., Scattering of localized solutions in the plane, Phys. Lett. A, 132, 432-439 (1988)
[20] Gilson, C. R., Resonant behaviour in the Davey-Stewartson equation, Phys. Lett. A, 161, 423-428 (1992)
[21] Coleman, C. J., On the microwave hotspot problem, J. Aust. Math. Soc. Ser. B, 33, 1-8 (1992) · Zbl 0738.73003
[22] Smyth, N. F., The effect of conductivity on hotspots, J. Aust. Math. Soc. Ser B, 33, 403-413 (1992) · Zbl 0758.35042
[23] Clarkson, P. A.; Mansifield, E. L., Symmetry reductions and exact solutions of a class of nonolinear heat equations, Physica D, 70, 250-288 (1993) · Zbl 0812.35017
[24] Kudryashov, N. A.; Zargaryan, E. D., Solitary Waves in active-dissipative dispersive media, J. Phys. A: Math. Gen., 29, 8067-8077 (1996) · Zbl 0901.35090
[25] Estévez, P. G.; Prada, J., A generalization of the sine-Gordon-equation to 2+1 dimensions, J. Nonlinear Math. Phys., 11, 164-179 (2004) · Zbl 1067.35086
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.